[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1980

Acne Vulgaris Therapy

Author Affiliations

Columbus, Ohio

Arch Dermatol. 1980;116(4):383. doi:10.1001/archderm.1980.01640280019007
Abstract

To the Editor.—  The use of topical antibiotics has been advocated in acne vulgaris in order to avoid the risks of long-term systemic antibiotic therapy.1 Although the efficacy of topical therapy is a matter of continuing investigation, a recent survey of dermatologists showed that 74% of respondents were using topical clindamycin in addition to other topical agents.2In light of this extensive usage of topical clindamycin, we were surprised to find many patients using this medication complaining of a side effect that we believe has not been previously reported. Six patients recently volunteered that their only problem with this drug is its bad taste after application to facial skin. The topical clindamycin has a foul taste if it is licked off, or if carried to the mouth by sweating. Several patients stated that their boyfriends were upset by the taste while kissing.We prescribe clindamycin hydrochloride hydrate (capsule

First Page Preview View Large
First page PDF preview
First page PDF preview
×